Cisplatin induced hyponatremic seizures secondary to SIADH (Syndrome of inappropriate Antidiuretic hormone secretion): A rare presentation

Anshul Singh, M. S. Vidyasagar, Anusha Reddy, H. Y. Prahlad, Navin Patil, Talha Ahmed

Research output: Contribution to journalArticle

Abstract

We report a case of a patient aged 65 years' who presented with histopathological proven metastatic squamous cell cancer of the anal canal. After the necessary workup she was planned for Cisplatin and Fluoropyrimidine based palliative chemotherapy. On day 4 following chemotherapy the patient developed an episode of Generalized Tonic Clonic Seizures, which on further evaluation was attributed to hyponatremia as a result of SIADH secondary to Cisplatin. She required ICU care but made a complete recovery. Patient subsequently refused IV chemotherapy, thereafter she was managed on single agent oral capecitabine and is on follow up to date.

Original languageEnglish
Pages (from-to)1132-1135
Number of pages4
JournalResearch Journal of Pharmaceutical, Biological and Chemical Sciences
Volume6
Issue number6
Publication statusPublished - 01-01-2015

Fingerprint

Inappropriate ADH Syndrome
Chemotherapy
Vasopressins
Cisplatin
Seizures
Drug Therapy
Squamous Cell Neoplasms
Intensive care units
Hyponatremia
Anal Canal
Canals
Recovery

All Science Journal Classification (ASJC) codes

  • Biochemistry, Genetics and Molecular Biology(all)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Cite this

@article{070cc9cdd932469ba15e13055fec4d70,
title = "Cisplatin induced hyponatremic seizures secondary to SIADH (Syndrome of inappropriate Antidiuretic hormone secretion): A rare presentation",
abstract = "We report a case of a patient aged 65 years' who presented with histopathological proven metastatic squamous cell cancer of the anal canal. After the necessary workup she was planned for Cisplatin and Fluoropyrimidine based palliative chemotherapy. On day 4 following chemotherapy the patient developed an episode of Generalized Tonic Clonic Seizures, which on further evaluation was attributed to hyponatremia as a result of SIADH secondary to Cisplatin. She required ICU care but made a complete recovery. Patient subsequently refused IV chemotherapy, thereafter she was managed on single agent oral capecitabine and is on follow up to date.",
author = "Anshul Singh and Vidyasagar, {M. S.} and Anusha Reddy and Prahlad, {H. Y.} and Navin Patil and Talha Ahmed",
year = "2015",
month = "1",
day = "1",
language = "English",
volume = "6",
pages = "1132--1135",
journal = "Research Journal of Pharmaceutical, Biological and Chemical Sciences",
issn = "0975-8585",
publisher = "RJPBCS",
number = "6",

}

Cisplatin induced hyponatremic seizures secondary to SIADH (Syndrome of inappropriate Antidiuretic hormone secretion) : A rare presentation. / Singh, Anshul; Vidyasagar, M. S.; Reddy, Anusha; Prahlad, H. Y.; Patil, Navin; Ahmed, Talha.

In: Research Journal of Pharmaceutical, Biological and Chemical Sciences, Vol. 6, No. 6, 01.01.2015, p. 1132-1135.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Cisplatin induced hyponatremic seizures secondary to SIADH (Syndrome of inappropriate Antidiuretic hormone secretion)

T2 - A rare presentation

AU - Singh, Anshul

AU - Vidyasagar, M. S.

AU - Reddy, Anusha

AU - Prahlad, H. Y.

AU - Patil, Navin

AU - Ahmed, Talha

PY - 2015/1/1

Y1 - 2015/1/1

N2 - We report a case of a patient aged 65 years' who presented with histopathological proven metastatic squamous cell cancer of the anal canal. After the necessary workup she was planned for Cisplatin and Fluoropyrimidine based palliative chemotherapy. On day 4 following chemotherapy the patient developed an episode of Generalized Tonic Clonic Seizures, which on further evaluation was attributed to hyponatremia as a result of SIADH secondary to Cisplatin. She required ICU care but made a complete recovery. Patient subsequently refused IV chemotherapy, thereafter she was managed on single agent oral capecitabine and is on follow up to date.

AB - We report a case of a patient aged 65 years' who presented with histopathological proven metastatic squamous cell cancer of the anal canal. After the necessary workup she was planned for Cisplatin and Fluoropyrimidine based palliative chemotherapy. On day 4 following chemotherapy the patient developed an episode of Generalized Tonic Clonic Seizures, which on further evaluation was attributed to hyponatremia as a result of SIADH secondary to Cisplatin. She required ICU care but made a complete recovery. Patient subsequently refused IV chemotherapy, thereafter she was managed on single agent oral capecitabine and is on follow up to date.

UR - http://www.scopus.com/inward/record.url?scp=84951771029&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84951771029&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:84951771029

VL - 6

SP - 1132

EP - 1135

JO - Research Journal of Pharmaceutical, Biological and Chemical Sciences

JF - Research Journal of Pharmaceutical, Biological and Chemical Sciences

SN - 0975-8585

IS - 6

ER -